MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ADVANIX BILIARY; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION ADVANIX BILIARY; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00534350
Medical Device Problem Codes Break (1069); Entrapment of Device (1212); Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/18/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The complainant was unable to provide the suspect device lot number; therefore, the lot expiration and device manufacture dates are unknown.(b)(4).According to the complainant, the suspect device has been disposed and is not available for return.If any further relevant information is received, a supplemental mdr will be filed.
 
Event or Problem Description
Note: this report is one of three complaints that pertain to the same event (mfr report # 3005099803-2021-02498, mfr.Report # 3005099803-2021-02500 and mfr.Report # 3005099803-2021-02501).It was reported to boston scientific corporation that an advanix biliary stent was used during an endoscopic retrograde cholangiopancreatography procedure in the bile duct, performed on (b)(6) 2021.During the procedure, when the physician delivered the advanix 12cm 10fr stent into the bile duct, the physician that the stent was too long and needed a shorter 9cm stent.The undeployed advanix-naviflex was removed with suture attached into scope to be exchanged with another shorter 8.5fr 9cm advanix preloaded stent.The physician attempted to insert the 9cm stent but still struggled to come out of the scope into the duodenum and so then exchanged for another 9cm 8.5 fr advanix preloaded stent which also struggled to exit the scope.Both 9cm 8.5 fr advanix preloaded stent was also removed and then it was discovered that the original 10fr 12cm stent was detached from the delivery system in the scope and the suture string was broken during removal and was not noticed.The advanix 12cm 10fr stent was affecting the passage of the following stents.All three advanix stents was successfully removed and no new stent was implanted.The procedure was not completed on this day due to patient became restless and needed percutaneous transhepatic cholangiography.Patient will undergo a rendezvous procedure since endoscopy access was difficult.It was reported that the procedure was rescheduled and completed after two days.There were no known patient complications reported as a result of this event.

Brand Name
ADVANIX BILIARY
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key12005692
Report Number3005099803-2021-02498
Device Sequence Number3096577
Product Code FGE
UDI-Device Identifier08714729787440
UDI-Public08714729787440
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K101314
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/15/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM00534350
Device Catalogue Number3435
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/18/2021
Initial Report FDA Received Date06/15/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1